How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

My 23 year old son with add/adhd took himself of cymbalta cold

Customer Question

My 23 year old son with add/adhd took himself of cymbalta cold turkey 5 days ago, and 5 days before he lowered his dose from 90 mg to 60 mg. he is having terrible withdrawal symptoms. severe pain in the head, an annoying buzzing noise in the head, ears and blurry vision,scaly skin rash, loss of body water, etc.... not feeling well overall, he is frightened, scared and thinks he is dying. He is angry and irritable. we checked on line and realized that all his symptoms were that of the cymbalta withdrawal. is there something that we can do to alleviate those symptoms as he is going through this withdrawal? the symptoms started immediately after just lowering the dose but they escalated insanely after he went off it all together.
He is now on vyvanse, zoloft in the morning and lamictal, lithium, serequil, namenda, lunesta and neurontin at night. His goal is to be left on vyvanse in the morning and neurontin at night and that is it nothing more.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Anna replied 7 years ago.
Does your son have a psychiatrist who is helping him change this medication regimen?
Customer: replied 7 years ago.
not right now he is upset with all of them
Expert:  Anna replied 7 years ago.
I can understand that he is upset with them, especially if he is on so many medications and only wants to be on vyvanse and neurontin, but I would not recommend that he withdraw from those without direct medical support so that he doesn't have to suffer needlessly.

Most of the medicines he is on will have an individual withdrawal syndrome as well as the effect of no longer working on the issue he was taking them for. Is there any way he could go to a new psychiatrist who would help him transition?
Customer: replied 7 years ago.
we will be looking for someone new but in the meanwhile can you suggest things we can do to alleviate the symptoms of withdrawal from cymbalta?
Expert:  Anna replied 7 years ago.
I'm going to refer your question to one of the psychiatrists on our panel of experts - they may answer right away or it may take a little bit. Here is a link with some articles and videos that people have posted concerning Cymbalta withdrawal that you can look at in the mean time.

If you feel your son's situation is getting dangerous, take him to the ER.
As I've not answered your question, (I've used info requests) you won't be prompted to pay until you have your answer.
Customer: replied 7 years ago.
ok, thank you.
Expert:  Anna replied 7 years ago.
You're welcome. I've sent a message to the doctor who is online right now, but like I said before, he may be on another question or take a bit to answer. If another one comes online, they may pick it up as well.
Good luck. I'm sure you son will appreciate your efforts when he feels better.

Related Mental Health Questions